Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects on arvs
Jul 1, 2012

Dear doctor keith henry...

Hi, Glad to be in contact with you again, Its me Wilmer J. from Nicaragua. as you may recall I was diagnosed with HIV november 26th 2011... my doctor began treatment with combivir(lamivudine and zidovudine) and efavirez on dec 8th... 5 days later due to strong nervous problems my doctor changed efavirenz to kaletra(lopinavir, ritonavir) I am not proud to remind you that i was not adherent for the first month,,, due to many problems. it was until january 4th till today that i do not miss a pill. 1st test on nov 29th 2011 cd4 80 vl 202000 2nd test on mar 1st 2012 cd4 181 vl 101 i have been taking bactrim as well every day until now... 3rd test on june 1st 2012 i will have cd4 results next july 2nd. recently i had a strong flu with high fever my doctor told me to take clamicil... amoxiciline and clavulanic acid... i took it for 5 days first...two weeks ago and a week later for 7 days... i stopped with the antibiotics 4 days ago...

yesterday i had a blood test... results in spanish... sorry eritrocitos 3.55 millon-mm3 hemoglobina 14.1 g-dl hematocrito 40.2% indice eritrociticos...VCM 113.0 chcm 35.0 hcm 39.6 globulos blancos leucocitos 4.1 celulas en banda 0.0 segmentados 47.1 linfocitos 33.9 monocitos 13.8 eosinofilos 4.5 basofilos 0.7 all are percents... platelets 564 miles-mm3

my questions... (sorry for the amount of ????? )

1st... what medical blood test are important to monitor the possible side effects of the arvs that i take... combivir and kaletra...

2nd... how was my results of my biometria hematica completa

3rd... i have been with the flu... now i have a dry cough... the antibiotic controls it but ... isn't it dangerous to be taking antibiotics as well... should i continue taking it... i still feel bad...

4th ...on june 1st they also made the following tests BHC TP TPT glucose creatinina HDL colesterol trigliceridos TGO TGP bilirrubina total bilirrubina directa VDRL toxoplasmosis IgG IgM hepatitis B hepatitis C... I will now the results on july 2nd... ... how convenient are these tests ... in there anyone that I should take and it is not in the list... in that case i will have to do the test by my own...

5th ... here in nicaragua they offer truvada and efavirenz first... and combivir and kaletra as a second option... THERE IS NO RESISTANCE TEST PRIOR TO DECIDE THE MEDS UNFORTUNATELY... what would be the possible reason... i did not receaved truvada... doctor told me i had problems with my kidney... you may recall that my partner began on june 15th his treatment with truvada and kaletra... what is the difference between truvada and combivir...

thank you so so so much for your help...

I really admire you... I read all your answers... I strongly believe that this desease can be controled ... but we need as HIV positive... INFORMATION,,, reliable information on what to do and how to do it... you help ALL of US to save our lifes... thank you DOCTOR i wish i could be in contact with you more often...

i will receive my cd4 results on july 2nd and vl on august 2nd... unfortunately that is the way it is here in nicaragua... the results last 1 month for cd4 and 2 months for viral load...

i have other concerns,,, i will write you again on july 2nd after i have my cd4 result. thank you so much for your huge patient and your answer I am really so agradecido with all of you...

Response from Dr. Henry

As you may guess this forum is aimed at general side effect of HIV therapy issues and is not intended to directly manage patients or interfere with advice given by patients own doctor. For Combivir+ Kaletra major side effects would be anemia, stomach ache (for the Combivir short term and possible fat loss long term) while for the Kaletra major issues is usually loose stools, gas, and increased levels of a form of fat in the blood (triglycerides). Your initial HIV level results look very encouraging. KH



Previous
Your question Night Sweats on Meds
Next
HIV and Colds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement